Ask an expert
Question

02 Dec 2004

PAINFUL PERIODS
I had a tubal Ligation 7 years ago when I had my baby.
My gynae advised me to coninue with the pill because of
the heavy bleeding during my periods. Sometimes last year I
quit the pill and ever since then I bleed - sometimes 10 days
at a time twice a month. Recently I have also noticed severe
lower abdominal cramps during my periods. Last year my
GP discovered under-active and over-active thyroid and I went
on a course of Eltroxin.
Please advise if I should resume the pill and note that I have just
entered 40 last week.

Thank you.
Answer 378 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

You should first have a gynae check-up to see that there are no problems with the uterus or cervix. If you do not smoke and have no risk factors for heart disease, you can continue the Pill after 40 years if necessary. You also need to check that the Eltroxin is controlling your thyroid function.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.